Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 8, 2015, 6:15 AM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 6:15 AM CDT (11:15 UTC)
- Expired
- Apr 8, 2015, 7:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:16 AM CDT | HAIL 1 | 1 N Pawnee Station, KS | |
| Apr 8, 6:25 AM CDT | HAIL 1 | Pawnee Station, KS | |
| Apr 8, 7:22 AM CDT | HAIL 0.88 | Moundville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2849 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS53 KSGF 081115
SVRSGF
KSC011-MOC217-081215-
/O.NEW.KSGF.SV.W.0094.150408T1115Z-150408T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOURBON COUNTY IN SOUTHEAST KANSAS...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 715 AM CDT
* AT 614 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF FORT SCOTT...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEERFIELD...FORT SCOTT...HORTON...METZ...MILO...MOUNDVILLE...
NEVADA...PAWNEE STATION...RICHARDS...STOTESBURY AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3784 9480 3790 9470 3795 9462 3800 9452
3801 9439 3800 9428 3789 9419 3779 9419
3775 9427 3774 9442 3774 9455 3775 9462
3773 9469 3769 9479 3767 9486 3770 9488
3773 9486 3778 9484
TIME...MOT...LOC 1115Z 248DEG 27KT 3775 9477
HAIL...1.00IN
WIND...60MPH
$$
CRAMER2 follow-up statements
162
WWUS53 KSGF 081136
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CDT WED APR 8 2015
KSC011-MOC217-081215-
/O.CON.KSGF.SV.W.0094.000000T0000Z-150408T1215Z/
BOURBON KS-VERNON MO-
636 AM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON AND
SOUTHEAST BOURBON COUNTIES UNTIL 715 AM CDT...
AT 632 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
FORT SCOTT...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEERFIELD...MILO...MOUNDVILLE...NEVADA AND PAWNEE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9480 3772 9480 3775 9480 3779 9476
3789 9460 3793 9451 3796 9442 3795 9433
3788 9426 3780 9425 3775 9431 3774 9442
3774 9455 3775 9462 3773 9469 3769 9478
TIME...MOT...LOC 1135Z 248DEG 27KT 3775 9467
HAIL...1.00IN
WIND...60MPH
$$
CRAMER565
WWUS53 KSGF 081201
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 AM CDT WED APR 8 2015
KSC011-081211-
/O.CAN.KSGF.SV.W.0094.000000T0000Z-150408T1215Z/
BOURBON KS-
701 AM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHERN MISSOURI.
LAT...LON 3775 9431 3774 9442 3774 9455 3775 9462
3778 9462 3787 9445 3788 9426 3780 9425
TIME...MOT...LOC 1201Z 261DEG 23KT 3776 9454
$$
MOC217-081215-
/O.CON.KSGF.SV.W.0094.000000T0000Z-150408T1215Z/
VERNON MO-
701 AM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERNON COUNTY
UNTIL 715 AM CDT...
AT 700 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF NEVADA...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILO...MOUNDVILLE AND NEVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHERN MISSOURI.
LAT...LON 3775 9431 3774 9442 3774 9455 3775 9462
3778 9462 3787 9445 3788 9426 3780 9425
TIME...MOT...LOC 1201Z 261DEG 23KT 3776 9454
HAIL...1.00IN
WIND...60MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 5:53 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 8, 5:53 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT Wed Apr 8 2015 .SYNOPSIS... Issued at 255 AM CDT WED APR 8 2015 Very slow moving storms over eastern Kansas into west central MO during the late evening were in the final stages of dissipating as of 2 am. Additional showery activity was occuring over the eastern Ozarks this morning and will probably continue to see these scattered showers and thunderstorms there through the morning with a weak low level jet in place over the area and elevated instability. Broad southwesterly flow aloft continues across the region with closed low in the southwest U.S. and upper level jet streak pushing northeast ahead of the low into the Baja region and desert southwest. Surface front was located from northeast MO into west central MO and southeast Kansas early this morning and was the focusing mechanism for the earlier convection. Very mild conditions for this time of year during the overnight hours with readings still in the mid 60s to low 70s and dew points in the low to mid 60s southeast of that front. Main forecast focus will be with thunderstorm chances, timing and severity for today through Thursday evening. && .SHORT TERM...(Today and Tonight) Issued at 255 AM CDT WED APR 8 2015 Jet streak near the Baja region will begin to lift northeast into the southern Plains today with best convective chances occurring across the north and western sections of the CWA. Believe most of the convection we have initially will be elevated in nature and consist of mainly a hail risk. More significant severe chances for late afternoon into tonight will hinge on how much convection we receive today and how that affects the atmosphere. Without a lot of convection today there would be sufficient instability and shear for all modes of severe weather with surface based storms initially firing along the dry line/cold front to our west and then progressing east into the area during the evening. Temperatures will be similar to what we had yesterday. .LONG TERM...(Thursday through Tuesday) Issued at 255 AM CDT WED APR 8 2015 The cold front and upper level wave will still be to our west as we head into Thursday. Upper wave and front will kick eastward through the day with best chance of severe storms occurring across the eastern half of the forecast area with the better instability during the afternoon/evening occurring there out ahead of the front. Large hail and damaging winds will be possible with these storms, however overall severity will be dependent on how much instability can develop in the wake of morning convection ongoing from tonights storms. Should clear out from west to east Thursday night behind the cold front with high pressure moving into the region. The high will shift over the area Saturday and bring some slightly cooler and drier air to the area, but will shift eastward by Saturday night with a return to the Gulf moisture feed thereafter. The overall unsettled weather pattern will return quickly by Saturday night and Sunday and will continue into the middle part of next week as upper level energy moves in from the southwest bringing showers and thunderstorms to the area on a daily basis. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 549 AM CDT WED APR 8 2015 Newly developing convection is expected to remain north of the terminals this morning. Expecting to remain in VFR conditions through the morning. Upper level energy with a jet streak will lift northeast into the Plains today and interact with a surface front which remains stationary over eastern Kansas into central MO. This will help thunderstorms to redevelop by midday into the afternoon and may affect the terminal locations during the afternoon and evening. Strong to severe storms are expected to develop along a dry line further to the west by late afternoon and push into the area this evening from the west. VFR conditions expected outside of the convection with MVFR to IFR conditions within the convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 8, 4:59 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 AM CDT WED APR 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 459 AM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SOUTHERLY WINDS WILL GUST TO NEAR 30 MPH AT TIMES TODAY OUT AHEAD OF A STORM SYSTEM TO THE WEST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER SOUTH CENTRAL MISSOURI. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. LATER TODAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE VICINITY OF A SURFACE FRONT OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST INTO THE SOUTHERN PLAINS. SOME OF THESE STORMS MAY PRODUCE SOME LARGE HAIL. BY LATE AFTERNOON INTO THE EVENING...STRONG TO SEVERE STORMS WILL DEVELOP TO OUR WEST AND THEN PUSH INTO THE AREA OFFERING THE BEST CHANCE AT SEVERE WEATHER. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MAIN STORM SYSTEM WILL THEN MOVE THROUGH THE AREA ON THURSDAY. A LINE OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE AREA AND POSE A RISK OF DAMAGING WIND GUSTS ALONG WITH THE POTENTIAL FOR A FEW TORNADOES. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO TUESDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 8, 5:48 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HAIL BRONSON 37.90N 95.07W
04/08/2015 E0.88 INCH BOURBON KS PUBLIC
&&
LINDENBERGLocal storm report, Apr 8, 5:59 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HAIL HEPLER 37.66N 94.97W
04/08/2015 E1.50 INCH CRAWFORD KS PUBLIC
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:56 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 49 min |
| Apr 7, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 48 min |
| Apr 7, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 35 min |
| Apr 8, 5:14 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 61 min |
| Apr 8, 5:55 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 35 min |
| Apr 8, 6:52 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 53 min |
| Apr 8, 3:07 PM CDT | Special Weather Statement | SGF | Bourbon, Cherokee, Crawford | 53 min |
| Apr 8, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 60 min |
| Apr 7, 11:36 PM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Apr 8, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Apr 8, 8:10 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 50 min |
| Apr 8, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 51 min |
| Apr 8, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Apr 8, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 8, 9:41 AM CDT | Special Weather Statement | SGF | Benton | 49 min |
| Apr 8, 9:46 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 44 min |
| Apr 8, 11:24 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 36 min |
| Apr 8, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 22 min |
| Apr 8, 5:28 PM CDT | Special Weather Statement | SGF | Benton | 32 min |
| Apr 8, 5:52 PM CDT | Special Weather Statement | SGF | Morgan | 23 min |
| Apr 8, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 24 min |
| Apr 8, 6:51 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.